I was just hospitalized for extremely low K, 1.5. Also I had low Na, Cl, low Ca, high carbon dioxide level, elevated QT, and high amt of Mg in urine, but it was normal in the BMP, extreme watery diarehha. Even with getting IV's of everything my BMP levels would go up then come right back down, and it took heavy doses of K orally also to get that back up. I had to have 2 IV's at one time to get everything they needed to get inside my body. This took 5 days till I was back at low normal. I was also had malabsorption and was dehydrated, and was malnourished. I have been out of the hospital for two weeks and everything is going right back to where it was before I was admitted in the hospital. I see every specialist known and they still can't pin point the reason. They also found two small tumors on my pit. gland. I also found out I am anemic (no menstruation for 2 years). I don't grow any hair any more and lost some. I am only 25 years old and daily fatigued by anything and everything, mornings are the worst. I have etreme thirst and urination also. I am just wondering if anyone had any sugg. If I don't get this fixed with my extreme low level of electrolytes, it will be fatal.
Other things that can cause low calcium are vitamin D deficiency, malabsorption, chronic renal failure, magnesium deficiency, prolonged anticonvulsant therapy, acute pancreatitis, alcoholism, use of diuretics, estrogens, fluorides, glucose, insulin, excessive laxatives, magnesium salts, methicillin and phosphates. Low calcium can cause osteoporosis, muscle spasms / tetany, calcium deposits in tissue; cardiac arrhythmia, asystole.
Low K (potassium) - Use of diuretics, chronic diarrhea and vomitting. Can cause ventricular arrhythmias
Low Na (sodium) - secondary to: fluid loss from diarrhea, vomiting, diaphoresis, diuretic use. Can cause postural hypotension, abdominal cramps, headache, fatigue, weakness
Low Cl (cloride) - indicates dehydration
Elevated Carbon dioxide - means your breathing wrong. Maybe too anxious.
elevated QT- (not sure what this is...Does it have something to do with your heart rhythems?)
High Magnesium in urine - Healthy kidneys are able to limit urinary excretion of magnesium to make up for low dietary intake. However, excessive loss of magnesium in urine can be a side effect of some medications and can also occur in cases of poorly-controlled diabetes and alcohol abuse. http://ods.od.nih.gov/factsheets/magnesium.asp
Anemic - In general, there are three major types of anemia, classified according to the size of the red blood cells:
1. If the red blood cells are smaller than normal, this is called microcytic anemia. The major causes of this type are iron deficiency anemia and thalassemia (inherited disorders of hemoglobin).
2. If the red blood cells size are normal in size (but low in number), this is called normocytic anemia, such as anemia that accompanies chronic disease or anemia related to kidney disease.
3. If red blood cells are larger than normal, then it is called macrocytic anemia. Major causes of this type are pernicious anemia and anemia related to alcoholism.
tumor on pituitary gland - This seemed a little complicated, so I just included a web site.
Another good site for lab results is : http://www.naturalhealthtechniques.com/basicsofhealth/lab_result_meaning1.htm#Blood%20Gasses:
I can tell that you are a very sick and desperate person. I, as well as many others here have been right where you are. We know the power of prayer and believing in a God who nothing is impossible.
Have you been diagnosed with Lupus? You can get bowel issues as a result. Have they put you on prednisone to heal? I had ulcerative colitis and have been in the same situation as you. It is imperative you keep getting liquids and keep up at least the Ensure liquid food. Try taking immodium for diarrhea. If you are having spasms in your colon ask your doctor for an anti-spasmodic. These two will keep you from having the diarrhea and allow you to retain your fluids. Good luck and please keep us updated. You are in my thoughts and prayers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.